Warning Signs of Commonly Abused Drugs
If you suspect someone of using drugs, it is an excellent idea to know what to look for when they are high. Sadly, many parents, grandparents, employers, and siblings do not know the signs of commonly abused drugs. According to the National Institute on Drug Abuse, it is possible to tell which drug someone is on by the symptoms that they exhibit. A few of these signs are very noticeable when someone is on one of the more common drugs.
Due to its current legislative issues, marijuana is becoming more and more popular with a variety of people. Any age group can be addicted to marijuana despite claims that it is not physically addictive. If someone you know is on marijuana you might notice:
- giggling for no reason
- fascination with strange things
- appetite for strange foods
- glassy eyes
- lack of motivation
- lack of interest in things such as going out or doing what they need to
Marijuana users generally keep eye drops and air freshener around to reduce the signs of the drug.
Benzodiazepines are a central nervous system depressant that many people take legitimately for anxiety and insomnia. Unfortunately, it is highly addictive and easy to abuse. People without a prescription often take it to get high. Some of the signs a person is using benzodiazepines are:
- slurred speech
- acting drunk
- poor decision making skills
- contracted pupils
- lack of concentration
Many people who use benzodiazepines use them legitimately, but others use them to get high. If you or someone you know is addicted to benzodiazepines, call 800-683-3270 (Who Answers?) . It is extremely important that you seek treatment to stop taking them. Benzodiazepine withdrawal can kill you, if you do not withdrawal off the drug in a medical setting.
Inhalants are extremely popular with younger kids who do not have access to other drugs. An inhalant is anything they can inhale to get a rush. Inhalant use is extremely dangerous because of the damage that it does to the brain. Fortunately, there are very obvious signs that someone is using inhalants. These signs are:
- impaired vision
- difficulty concentrating
- inability to retain new information
- inability to think clearly
- red nose and mouth
- rash around the mouth
- poor muscle control
Unfortunately, with inhalants some of these symptoms are permanent.
Heroin and other Opiates
Heroin, opiates, and prescription opiates all have very similar signs of use. These signs are not mistakable for any other drug. Several of these signs are:
- no response to light from the pupils
- pinpoint pupils
- needle marks
- loss of appetite
- nodding off at inappropriate times
- sweating profusely
If you or a loved one is exhibiting any of the signs of addiction to these common drugs, you should seek treatment immediately. Call 800-683-3270 (Who Answers?) , we can help you onto the road to recovery.